Arkansas, 2003

Damaging Wind in Arkansas, May 13, 2003

May 13, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 13, 5:20 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, May 13, 5:20 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT TUE MAY 13 2003

UPDATED TO INCLUDE WATCH #362 FOR EXTREME NORTHEAST TEXAS...MCCURTAIN
COUNTY IN SOUTHEAST OKLAHOMA AND ALL OF SOUTHWEST ARKANSAS. UPPED POPS
A LITTLE IN THESE COUNTIES AS WELL. NO OTHER CHANGES.

13

.SHV...NONE.
Hazardous weather outlook, May 13, 11:00 AM CST, 8 hours 6 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER TONIGHT...GENERALLY NORTH
OF INTERSTATE 20. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL
OKLAHOMA INTO NORTH TEXAS LATE THIS AFTERNOON OR EVENING AND MOVE
SOUTHEAST INTO THE FOUR STATE REGION TONIGHT. A FEW OF THE STORMS
COULD PRODUCE LARGE HAIL AND DAMAGING WIND. WEAK LOW-LEVEL SHEAR
WILL KEEP THE TORNADO THREAT LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...THERE IS A
SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TONIGHT INTO EARLY WEDNESDAY.

The radar

The Shreveport radar (KSHV), 149 km away, was scanning. The volume nearest the first event began at 01:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hempstead

When
May 13, 7:06 PM CST
Where
Hempstead County, De Ann
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.767, -93.567

Numerous trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353278.